Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 84, NWS Springfield, MO

June 10, 2007Ozark County, Taney County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 10, 2007, 1:36 PM CDT for Ozark County, Taney County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2007, 1:36 PM CDT (18:36 UTC)
Expired
Jun 10, 2007, 8:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Ozark County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 101839
FFWSGF
MOC153-213-110100-
/X.NEW.KSGF.FF.W.0084.070610T1836Z-070611T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
136 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OZARK COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 800 PM CDT.

* AT 132 PM CDT...SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL 
WERE MOVING ACROSS THE WARNED AREA. DOPPLER RADAR INDICATED THAT THE 
STORMS HAVE ALREADY PRODUCED ISOLATED AMOUNTS CLOSE TO 2 INCHES OF 
RAIN SINCE 1230 PM...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN 
POSSIBLE THIS AFTERNOON. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  BRANSON...FORSYTH...GAINESVILLE...HOLLISTER...MERRIAM WOODS AND
  ROCKAWAY BEACH.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3671 9331 3651 9333 3652 9214 3678 9212

$$

RUNNELS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 12:10 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 10, 12:10 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 PM CDT SUN JUN 10 2007

UPDATED AVIATION SECTION

.DISCUSSION...

CONVECTION ASSOCIATED WITH A LOW LEVEL CONVERGENCE BOUNDARY ALIGNED
NEAR THE KS/OK BORDER AND LINEAR MCS MOVING EAST ACROSS SOUTHERN
KANSAS HAVE MERGED JUST WEST OF WICHITA. LITTLE EASTWARD PROGRESSION
HAS OCCURRED SINCE THE MERGER...THOUGH CORFIDI VECTORS INDICATE THAT
AN EAST TO SOUTHEASTWARD SHIFT TO THE MCS CAN BE EXPECTED. 30-40KT
LLJ WILL CONTINUE TO FEED INTO THE MCS AS THE RIGHT ENTRANCE REGION
OF THE 250MB JET PROVIDES ADDITIONAL LIFT AND CONVECTIVE SUPPORT.
SCATTERED CONVECTIVE DEVELOPMENT REMAINS POSSIBLE OVER EASTERN
KANSAS AND WESTERN MISSOURI IN RELATIVELY DEEP MOISTURE POOLING WEST
OF A TIGHT MOISTURE GRADIENT IN THE LOWEST 5KM OF THE ATMOSPHERE
ACROSS NORTHEASTERN KANSAS TO SOUTHEASTERN MISSOURI.

REGARDLESS OF WHETHER OR NOT THE MCS MAKES ITS WAY INTO THE OZARKS
THIS MORNING THE NEAR TROPICAL AIRMASS NOW TAKING ROOT IN THE AREA
WILL SET THE STAGE FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON. PRECIPITATION CHANCES AND AMOUNTS WERE THE CHALLENGE FOR
THIS FORECAST.

LOW LEVEL MOISTURE ADVECTION CONTINUES AS NOTED BY LOW 70 DEW POINTS
AT JOPLIN WITH UPPER 60 DEW POINTS AROUND SPRINGFIELD. THIS MOISTURE
WILL CONTINUE TO FILTER ACROSS THE REGION OVER AND AROUND THE BOSTON
MOUNTAINS TODAY WITH 70 DEW POINTS EXPECTED THIS AFTERNOON. THE
INCREASING MOISTURE...IN CONJUNCTION WITH ALMOST FULL SUNSHINE...
AFTERNOON MODEL MLCAPES OF 1800-2800 J/KG AND 20-30 KNOTS OF BULK
SHEAR WILL ALLOW STORMS TO FREELY CONVECT WHICH IS TYPICAL IN A
SUMMERTIME PULSE ENVIRONMENT. WITH THE VERY UNSTABLE AIRMASS IN
PLACE ALONG THE REMNANTS OF THE MCS AND LLJ...EXPECT SOME STORMS
THAT DEVELOP THIS AFTERNOON TO BECOME SEVERE WITH DAMAGING DOWNBURST
AND ISOLATED LARGE HAIL POSSIBLE. CLIMATOLOGICAL SEVERE MODE IN
SUMMER INDICATES THAT WIND THREAT WOULD BE OF THE GREATEST CONCERN.
THERE IS NO CAP TO SPEAK OF NOTED ON FORECAST SOUNDINGS AND MID
LEVEL MOISTURE PROGS LOOK IDEAL TO SUPPORT UPDRAFT GROWTH.
PRECIPITAL WATER VALUES ABOVE 1.50 INCHES ALSO INDICATE THAT BRIEF
HEAVY RAINFALL MAY ALSO BE A CONCERN.

AFTER TODAY...ANOTHER ROUND OF RAIN CAN BE EXPECTED MONDAY AS
ANOTHER UPPER LEVEL WAVE TRAVERSES THE BUILDING RIDGE AND PROVIDES
THE REGION WITH ANOTHER SHOT A PRECIPITATION. THIS RATHER STAGNANT
AND PERSISTENT PATTERN WILL REMAIN THROUGH MUCH OF THE REMAINDER OF
THE WEEK. THE NEAR TROPICAL WILL PERSIST OVER THE REGION INCREASING
THE CHANCES OF SCATTERED AFTERNOON THUNDERSTORMS ON A DAILY BASIS
THROUGH THE END OF THE WEEK. TEMPERATURES THROUGH THE WEEK WILL BE
IN THE UPPER 80S AND LOWER 90S...WITH MUGGY CONDITIONS OVERNIGHT AS
LOWS REMAIN IN THE UPPER 60S AND LOWER 70S.

WITH THE INITIALIZATION ISSUE OF THE GFS AND WRF FOR AND THE WAY
OVERDONE PRECIPITATION AND QPF AM CONCERNED WITH THE DIFFERENCES
LATER IN THE WEEK BETWEEN THE MODELS FOR THE END OF THE WEEK. THUS
DID NOT REALLY TOUCH THE FORECAST PAST MID WEEK HOPING FOR MORE
CONSISTENCY IN THE MODEL IN LATER RUNS. WITH THAT SAID CUT OFF LOW
OVER SOUTHER CALIFORNIA WILL SHIFT EAST DURING THE WEEK. THIS WOULD
BRING THE REGION ITS NEXT CHANCE OF PRECIPITATION LATE IN THE WEEK.

HATCH

&&

.AVIATION...

FOR THE 18Z TAF PACKAGE...MAY SEE A BREAK IN SHOWERS AND
THUNDERSTORMS FOR THE NEXT COUPLE HOURS BEFORE CONVECTION BEGINS
AGAIN LATER THIS AFTERNOON FOR BOTH AIRFIELDS. HEAVIER RAIN AND
THUNDERSTORMS POSSIBLE LATE THIS EVENING THAT WILL DROP CONDITIONS
TO MVFR THROUGH MONDAY MORNING.

CLAYCOMB

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 10, 1:12 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CDT SUN JUN 10 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
112 PM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL TO THE SIZE
  OF QUARTERS AND HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

 THUNDERSTORMS WILL REDEVELOP OVER SOUTHEAST KANSAS AND SOUTHWEST
 MISSOURI BY 3 PM THIS AFTERNOON AND SPREAD EAST AND NORTHEAST
 THROUGH EARLY EVENING.

  DISCUSSION:

 A WEAK THERMAL CAP IS CURRENTLY IN PLACE ACROSS SOUTHEAST KANSAS
 AND WESTERN MISSOURI AND AIR HAS BECOME STABILIZED BY THIS
 MORNINGS CONVECTION. THIS AIR WILL CONTINUE TO DESTABILIZE
 THROUGH THE AFTERNOON AND THE MOISTURE WILL INTERACT WITH VARIOUS
 OUTFLOW BOUNDARIES FROM MORNING CONVECTION. AS DAYTIME HEATING
 OCCURS...THIS AIRMASS WILL BECOME EXTREMELY UNSTABLE BY MID
 AFTERNOON. NUMEROUS THUNDERSTORMS WILL DEVELOP...AND SOME OF THEM
 WILL LIKELY BECOME SEVERE. THE PRIMARY HAZARD WITH THESE STORMS
 WILL BE DAMAGING DOWN BURST WINDS...HOWEVER...A FEW OF THE MORE
 SEVERE STORMS MAY HAVE LARGE HAIL UP TO AN INCH IN DIAMETER.
 FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL ALSO
 OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 THUNDERSTORMS ARE EXPECTED ON AN AFTERNOON BASIS THROUGH NEXT
 SATURDAY. A RATHER STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH
 MUCH OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS
 ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN
 NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. A FEW
 SEVERE THUNDERSTORMS CONTAINING DOWN BURST WIND GUSTS CAN NOT BE
 RULED OUT.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS SOUTHEAST KANSAS
 AND SOUTHWEST MISSOURI BY 3 PM THIS AFTERNOON AND FOR MUCH OF THE
 REST OF THE FORECAST AREA BY 6 PM THIS EVENING.

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, Jun 10, 9:41 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 AM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      1 N SYRACUSE            38.68N 92.87W
06/10/2007                   COOPER             MO   LAW ENFORCEMENT

            HIGHWAY 5 NORTH OF SYRACUSE HAD WATER FLOWING OVER IT.
            STREET FLOODING WAS REPORTED IN VERSAILLES.

0800 AM     FLASH FLOOD      FULTON                  38.01N 94.72W
06/10/2007                   BOURBON            KS   LAW ENFORCEMENT

            LOW WATER CROSSINGS WERE REPORTED FLOODED IN NORTHERN
            BOURBON COUNTY. A LOCAL OBSERVER REPORTED 3.40 INCHES OF
            RAINFALL BETWEEN 6 AND 8 AM.

&&

JLT
Local storm report, Jun 10, 9:47 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 AM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      SYRACUSE                38.67N 92.87W
06/10/2007                   MORGAN             MO   LAW ENFORCEMENT

            HIGHWAY 5 NORTH OF SYRACUSE HAD WATER FLOWING OVER IT.
            STREET FLOODING WAS REPORTED IN VERSAILLES.

&&

JLT

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:14 AM CDTFlash Flood WarningSGFMorgan6 hr
Jun 10, 7:58 AM CDTFlash Flood WarningSGFVernon6 hr
Jun 10, 3:46 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 24 more21 hr
Jun 10, 4:01 PM CDTSevere Thunderstorm WarningSGFVernon42 min
Jun 10, 4:08 PM CDTTornado WarningSGFBarton, Vernon67 min
Jun 10, 4:36 PM CDTSevere Thunderstorm WarningSGFJasper54 min
Jun 10, 4:49 PM CDTFlash Flood WarningSGFBarton19 hr
Jun 10, 5:28 PM CDTTornado WarningSGFJasper47 min
Jun 10, 5:29 PM CDTSevere Thunderstorm WarningSGFBarton, Dade61 min
Jun 10, 5:56 PM CDTFlash Flood WarningSGFJasper6 hr
Jun 10, 6:15 PM CDTSevere Thunderstorm WarningSGFJasper29 min

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.